Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 24, 2021, 8:41 PM CDT for Franklin County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 8:41 PM CDT (01:41 UTC)
- Expired
- Oct 24, 2021, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 40
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 12.3
The text
As transmitted.
475
WWUS84 KTSA 250141
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
841 PM CDT Sun Oct 24 2021
ARZ020-250215-
Franklin AR-
841 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northeastern
Franklin County through 915 PM CDT...
At 841 PM CDT, Doppler radar indicated a strong thunderstorm near
Ozark, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Jethro... Etna...
Barnes... Alix...
Watalula... Meg...
Turners Bend... Cecil...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 29 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas.
&&
LAT...LON 3543 9371 3538 9371 3537 9372 3537 9375
3538 9376 3540 9379 3542 9380 3536 9381
3541 9398 3567 9390 3566 9370
TIME...MOT...LOC 0141Z 287DEG 40KT 3551 9387
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 24, 6:31 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 24, 6:31 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 631 PM CDT Sun Oct 24 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered TSRA along a cold front continues to push across ERN OK this evening. Will include tempos at the AR sites and KMLC early in the period. VFR cigs to prevail ahead of the boundary, except in TSRA where MVFR cigs/vsbys may occur. Behind the front, a brief period of gusty NW winds is possible. An additional brief period of MVFR cigs will be possible in the 11z-15z time period. Otherwise, VFR elements will prevail for the remainder of the period. && .PREV DISCUSSION... /Issued 251 PM CDT Sun Oct 24 2021/ DISCUSSION... Primary forecast concern remains severe weather potential through the evening across parts of eastern Oklahoma and western Arkansas. the active pattern continues with the arrival of another potent system Tuesday night/Wednesday, with at least some potential for heavy rainfall and a limited severe threat as well. Current sfc analysis places the cold front from just west of Bartlesville to near OKC, with an apparent pre-frontal trough moving through far eastern OK at this time. Widespread cloud cover has limited de-stabilization so far but with stronger forcing overspreading the area we still anticipate storms to develop along the front in the next few hours, along with a chance of storms developing ahead of the front into northwest AR. Deep layer wind shear continues to support severe weather with some large hail threat along with damaging straight-line winds. Low level wind profiles are not especially favorable for tornadoes, but there are some hints in the CAM data that storms along the front in southeast OK and west central AR have a bit better potential for deviant storm motions, and there may also be some localized effects from terrain that result in slightly more favorable SRH. The threat should ultimately transition to straight-line winds through the evening, with most of the storms exiting the forecast area by a little after 03z. Cooler and dry conditions Monday with low level moisture temporarily shunted south and west, before making a quick return into eastern OK by Tuesday ahead of a potent upper level system. The trend has been for a deeper system which cuts off somewhere over the southern plains mid-week, and the severe weather threat appears to be focused more to the west. Expect widespread rain and scattered thunderstorms to spread over the area Tuesday night into Wednesday, with a more southern track of system supporting heavy rainfall vs severe weather for our area. Cold front pushes through Wednesday followed by breezy and rather cool weather with daytime temps in the 60s primarily. Some rain may even linger into Thursday if the slower ECMWF were to verify. The low should depart by next weekend with dry weather and pleasant temperatures. There are some indications a stronger front may arrive early next week just beyond this forecast. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Oct 24, 4:53 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CDT Sun Oct 24 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CDT Sun Oct 24 2021 ...Severe Weather Potential Continues Through Evening... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...Late Afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast of Interstate 44. ONSET...Late Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A cold front has moved near the Interstate 44 corridor late this afternoon and will continue eastward through western Arkansas and southeast Oklahoma by late evening. Storms have developed along the cold front and also south of the front across south central Oklahoma. Conditions are favorable for severe storms to develop with large hail, locally damaging winds, and a few tornadoes possible. The risk for severe weather will end once the cold front passes your location. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...Thunderstorm and Heavy Rain Potential. THURSDAY and FRIDAY...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Another storm system is expected to affect the region toward the middle of the week, bringing potential for thunderstorms and locally heavy rainfall. Instability could be sufficient enough for at least a limited threat for severe weather. Strong winds can be expected ahead of and behind the system. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 24, 7:36 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
736 PM CDT Sun Oct 24 2021
ARZ019-OKZ069-072-250100-
Crawford AR-Adair OK-Sequoyah OK-
736 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of Crawford,
northeastern Sequoyah and southeastern Adair Counties through 800 PM
CDT...
At 735 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Short, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Natural Dam...
Alma... Mulberry...
Dyer... Chester...
Rudy... Lake Fort Smith...
Figure Five... Lee Creek...
Short... Concord...
Uniontown... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 9 and 18.
Interstate 49 between mile markers 22 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas...and northeastern and east central
Oklahoma.
&&
LAT...LON 3545 9412 3545 9414 3544 9416 3551 9454
3576 9454 3574 9411
TIME...MOT...LOC 0035Z 285DEG 27KT 3564 9449
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 24, 7:58 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
758 PM CDT Sun Oct 24 2021
OKZ074-076-250130-
Haskell OK-Le Flore OK-
758 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of east central Haskell
and northern Le Flore Counties through 830 PM CDT...
At 758 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Bokoshe, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Panama...
Keota... Bokoshe...
Cameron... Shady Point...
Cowlington... Scullyville...
Milton... Braden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and east central Oklahoma.
&&
LAT...LON 3505 9449 3515 9493 3530 9493 3529 9447
TIME...MOT...LOC 0058Z 276DEG 33KT 3521 9486
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LacySpecial weather statement, Oct 24, 7:59 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
759 PM CDT Sun Oct 24 2021
ARZ019-020-029-OKZ069-072-250130-
Sebastian AR-Franklin AR-Crawford AR-Adair OK-Sequoyah OK-
759 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of western Franklin,
Crawford, northeastern Sebastian, northeastern Sequoyah and
southeastern Adair Counties through 830 PM CDT...
At 759 PM CDT, Doppler radar indicated a strong thunderstorm over
Figure Five, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Cedarville...
Mountainburg... Natural Dam...
Alma... Lavaca...
Mulberry... Dyer...
Chester... Rudy...
Lee Creek... Short...
Lake Fort Smith... Figure Five...
Fern... Kibler...
Concord... Shibley...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 29.
Interstate 540 between mile markers 1 and 4.
Interstate 49 between mile markers 22 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas...and northeastern and east central
Oklahoma.
&&
LAT...LON 3523 9401 3551 9454 3571 9453 3565 9391
TIME...MOT...LOC 0059Z 302DEG 26KT 3553 9436
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 24, 8:21 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 PM CDT Sun Oct 24 2021
ARZ029-OKZ076-250145-
Sebastian AR-Le Flore OK-
821 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of west central
Sebastian and northeastern Le Flore Counties through 845 PM CDT...
At 821 PM CDT, Doppler radar indicated a strong thunderstorm over
Panama, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Panama...
Hackett... Bonanza...
Cameron... Shady Point...
Rock Island... Scullyville...
Jenson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3509 9475 3527 9470 3523 9439 3501 9441
TIME...MOT...LOC 0121Z 281DEG 24KT 3517 9464
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LacySpecial weather statement, Oct 24, 8:40 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
840 PM CDT Sun Oct 24 2021
ARZ029-OKZ076-250230-
Sebastian AR-Le Flore OK-
840 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southern Sebastian
and northeastern Le Flore Counties through 930 PM CDT...
At 840 PM CDT, Doppler radar indicated a strong thunderstorm over
Cameron, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Poteau... Greenwood...
Pocola... Mansfield...
Hackett... Hartford...
Huntington... Bonanza...
Midland... Cameron...
Excelsior... Burnville...
Rock Island... Arkola...
Crossroads... Witcherville...
Liberty... Dayton...
Milltown... Jenson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3514 9413 3514 9414 3510 9414 3510 9416
3509 9416 3509 9419 3508 9420 3508 9422
3507 9422 3506 9425 3506 9423 3498 9423
3507 9462 3525 9458 3523 9411
TIME...MOT...LOC 0140Z 280DEG 25KT 3515 9451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LacySpecial weather statement, Oct 24, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
841 PM CDT Sun Oct 24 2021
ARZ020-250215-
Franklin AR-
841 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northeastern
Franklin County through 915 PM CDT...
At 841 PM CDT, Doppler radar indicated a strong thunderstorm near
Ozark, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Jethro... Etna...
Barnes... Alix...
Watalula... Meg...
Turners Bend... Cecil...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 29 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas.
&&
LAT...LON 3543 9371 3538 9371 3537 9372 3537 9375
3538 9376 3540 9379 3542 9380 3536 9381
3541 9398 3567 9390 3566 9370
TIME...MOT...LOC 0141Z 287DEG 40KT 3551 9387
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:58 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Oct 24, 7:36 PM CDT | Special Weather Statement | TSA | Crawford | 24 min |
| Oct 24, 7:59 PM CDT | Special Weather Statement | TSA | Crawford | 31 min |
| Oct 24, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 38 min |
| Oct 24, 8:21 PM CDT | Special Weather Statement | TSA | Sebastian | 24 min |
| Oct 24, 8:40 PM CDT | Special Weather Statement | TSA | Sebastian | 50 min |
| Oct 24, 9:05 PM CDT | Special Weather Statement | TSA | Sebastian | 10 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.